Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: K. R. Goodearl
Title: Von Neumann regular rings
Additional book information: Monographs and Studies in Mathematics, No. 4, Pitman, London-San Francisco-Melbourne, 1979, xvii + 369 pp., $46.00.

References [Enhancements On Off] (What's this?)

  • 1. M. Auslander, On regular group rings, Proc. Amer. Math. Soc. 8 (1957), 658-664. MR 87670
  • 2. V. Camillo, Semihereditary polynomial rings, Proc. Amer. Math. Soc. 45 (1974), 173-174. MR 352165
  • 3. P. Gabriel and U. Oberst, Spektralkategorien und regulare Ringe im Von-Neumannschen Sinn, Math. Z. 92 (1964), 389-395. MR 225848
  • 4. M. Harada, Note on the dimension of modules and algebras, J. Inst. Poly. Osaka City Univ. 7 (1956), 17-27. MR 81269
  • 5. N. Jacobson, Structure of rings, (2nd ed.), Amer. Math. Soc. Colloq. Publ., no. 37, Amer. Math. Soc., Providence, R. I., 1964. MR 222106
  • 6. R. E. Johnson, The extended centralizer of a ring over a module, Proc. Amer. Math. Soc. 2 (1951), 891-895. MR 45695
  • 7. R. E. Johnson and E. T. Wong, Quasi-injective modules and irreducible rings, J. London Math. Soc. 36 (1961), 260-268. MR 131445
  • 8. I. Kaplansky, Rings of operators, Benjamin, New York, 1968. MR 244778
  • 9. P. J. McCarthy, The ring of polynomials over a von Neumann regular ring, Proc. Amer. Math. Soc. 39 (1973), 253-254. MR 316496
  • 10. F. J. Murray and J. von Neumann, On rings of operators, Ann. of Math. 37 (1936), 116-229. MR 1503275
  • 11. R. S. Pierce, Modules over commutative regular rings, Mem. Amer. Math. Soc. No. 70 (1967). MR 217056
  • 12. J.-E. Roos, Sur l'anneau maximal des fractions des AW*-algebras, C. R. Acad. Sci. Paris Ser. A-B 266 (1968), 120-123. MR 244779
  • 13. A. Rosenberg and D. Zelinsky, Finiteness of the infective hull, Math. Z. 70 (1959), 372-380. MR 105434
  • 14. J. von Neumann, On regular rings, Proc. Nat Acad. Sci. U.S.A. 22 (1936), 707-713.

Review Information:

Reviewer: Efraim P. Armendariz
Journal: Bull. Amer. Math. Soc. 3 (1980), 752-757
DOI: https://doi.org/10.1090/S0273-0979-1980-14812-0
American Mathematical Society